MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48002006X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a 2 mm 6 cm saber percutaneous transluminal angioplasty (pta) balloons that is faulty.The device was opened, and the tip had come off so it was not used inside the patient/during the procedure.There was no reported injury to the patient.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.E1: zip code: (b)(6).Phone #: (b)(6).
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 2mm 6cm saber percutaneous transluminal angioplasty (pta) balloons that is faulty.The device was opened, and the tip had come off so it was not used inside the patient / during the procedure.There was no reported injury to the patient.The device will be returned for evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, a 2mm 6cm saber percutaneous transluminal angioplasty (pta) balloons that is faulty.The device was opened, and the tip had come off, so it was not used inside the patient / during the procedure.There was no reported injury to the patient.Additional information was requested; however, it could not be obtained.The device was returned for analysis.A non-sterile ¿saber 2mm6cm 150¿ was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected observing that the distal tip presents a separated condition.The separated piece was not returned for analysis.The balloon was received without uninflated, and no other outstanding details were observed.The tip seal melt zone was verified, and dimensional analysis results were found within specification.Additionally, the id of the distal tip was measured and verified, dimensional analysis results were found within specification.The distal tip area was inspected using a vision system to obtain a magnified image.A side view of the leg balloon separation was inspected observing a clean cut.The distal tip and the inner lumen are fused.The edge of the fused distal tip presents an irregular torn separated pattern with elongations.The elongations and irregular torn pattern found on the material of the unit are commonly associated with separations caused by material tensile overload.It is assumed that the distal tip material was induced to an excessive sudden tension that exceeded the material yield strength prior to the separation.The reported ¿distal tip separated¿ was observed as the device was returned with the distal tip separated, the separated portion was not returned for analysis.Vision system magnification showed that the separation on the distal tip of the device presented evidence of elongations and irregular torn patterns on the edge of the distal tip.The elongations found on the material of the unit are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the distal tip was induced to a tensile force that exceeded the material yield strength prior to the separation.Several factors are being considered, and further investigation is required to find a definitive root cause.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the events reported as further investigation is warranted.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ the information available and product analysis suggest a possible manufacturing related cause for the reported event experienced by the customer.Further investigation to determine root cause required; therefore, an investigation has been initiated.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key21067167
Report Number3007635982-2025-00001
Device Sequence Number16963805
Product Code LIT
UDI-Device Identifier20705032069912
UDI-Public(01)20705032069912(17)270228(10)82306771
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133843
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48002006X
Device Lot Number82306771
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/23/2025
03/11/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date02/14/2025
04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown